Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Square integrable representations of classical $p$-adic groups corresponding to segments

Author: Marko Tadic
Journal: Represent. Theory 3 (1999), 58-89
MSC (1991): Primary 22E50
Published electronically: June 9, 1999
MathSciNet review: 1698200
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $S_n$ be either the group $Sp(n)$ or $SO(2n+1)$ over a $p$-adic field $F$. Then Levi factors of maximal parabolic subgroups are (isomorphic to) direct products of $GL(k)$ and $S_{n-k}$, with $1\leq k\leq n$. The square integrable representations which we define and study in this paper (and prove their square integrability), are subquotients of reducible representations Ind$_P^{S_n}(\delta\otimes\sigma),$ where $\delta$ is an essentially square integrable representation of $GL(k)$, and $\sigma$ is a cuspidal representation of $S_{n-k}$. These square integrable representations play an important role in a construction of more general square integrable representations.

References [Enhancements On Off] (What's this?)

  • [A] A.-M. Aubert, Dualité dans le groupe de Grothendieck de la catégorie des représentations lisses de longueur finie d'un groupe réductif $p$-adique, Trans. Amer. Math. Soc. 347 (1995), 2179-2189 (and Erratum, Trans. Amer. Math. Soc. 348 (1996), 4687-4690). MR 95i:22025; MR 97c:22019
  • [C1] W. Casselman, Introduction to the theory of admissible representations of $p$-adic reductive groups, preprint.
  • [C2] -, The unramified principal series of $p$-adic groups I. The spherical function, Compositio Math. 40 (3) (1980), 387-406. MR 83a:22018
  • [GP] B.H. Gross and D. Prasad, On the decomposition of a representation of ${SO}_{n}$ when restricted to ${SO}_{n-1}$, Canad. J. Math. 44 (5) (1992), 974-1002. MR 93j:22031
  • [KL] D. Kazhdan and G. Lusztig, Proof of the Deligne-Langlands conjecture for Hecke algebras, Invent. Math. 87 (1987), 153-215. MR 88d:11121
  • [Moe] C. Moeglin, Letter, February 1997.
  • [Mi1] G. Muic, Some results on square integrable representations; Irreducibility of standard representations, International Mathematics Research Notes 14 (1998), 705-726. MR 99f:22031
  • [Mi2] -, On generic irreducible representations of $Sp(n,F)$ and $SO(2n+1,F)$, Glasnik Mat. 33(53) (1998), 19-31. CMP 99:03
  • [MrRp] F. Murnaghan, and J. Repka, Reducibility of some induced representations of split classical $p$-adic groups, Compositio Math. 114 (1998), 263-313. CMP 99:06
  • [Ree] M. Reeder, Hecke algebras and harmonic analysis on $p$-adic groups, Amer. J. Math. 119 (1997), 225-248. MR 99c:22025
  • [Ro] F. Rodier, Sur les représentations non ramifiées des groupes réductifs $p$-adiques; l'example de $GSp$(4), Bull. Soc. Math. France 116 (1988), 15-42. MR 89i:22033
  • [ScSt] P. Schneider and U. Stuhler, Representation theory and sheaves on the Bruhat-Tits building, Inst. Hautes Itudes Sci. Publ. Math. (1997), 97-191. MR 98m:22023
  • [Sh1] F. Shahidi, A proof of Langlands conjecture on Plancherel measures; complementary series for $p$-adic groups, Ann. of Math. 132 (1990), 273-330. MR 91m:11095
  • [Sh2] -, Twisted endoscopy and reducibility of induced representations for $p$-adic groups, Duke Math. J. 66 (1992), 1-41. MR 93b:22034
  • [Si] A. Silberger, Discrete series and classifications for $p$-adic groups I, Amer. J. Math. 103 (1981), 1231-1321. MR 83j:22011
  • [T1] M. Tadic, Induced representations of $GL(n,A)$ for $p$-adic division algebras $A$, J. Reine Angew. Math. 405 (1990), 48-77. MR 91i:22025
  • [T2] -, Representations of $p$-adic symplectic groups, Compositio Math. 90 (1994), 123-181. MR 95a:22025
  • [T3] -, Structure arising from induction and Jacquet modules of representations of classical $p$-adic groups, Journal of Algebra 177 (1) (1995), 1-33. MR 97b:22023
  • [T4] -, On regular square integrable representations of $p$-adic groups, Amer. J. Math. 120 (1) (1998), 159-210. CMP 98:07
  • [T5] -, On reducibility of parabolic induction, Israel J. Math. 107 (1998), 29-91. CMP 99:05
  • [T6] -, A family of square integrable representations of classical $p$-adic groups, preprint (1998).
  • [V] D.A. Vogan, The local Langlands conjecture, Contemp. Math. 145 (1993), 305-379. MR 94e:22031
  • [Z] A.V. Zelevinsky, Induced representations of reductive $p$-adic groups. II, On irreducible representations of $GL(n)$, Ann. Sci École Norm Sup. 13 (1980), 165-210. MR 83g:22012

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (1991): 22E50

Retrieve articles in all journals with MSC (1991): 22E50

Additional Information

Marko Tadic
Affiliation: Department of Mathematics, University of Zagreb, Bijenička 30, 10000 Zagreb, Croatia

Received by editor(s): July 17, 1998
Received by editor(s) in revised form: December 6, 1998
Published electronically: June 9, 1999
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society